Make an appointment:
(i.e. Dermatologists)

Why have I not gotten my period after Provera?

I have PCOS and have had 2 miscarriages the past 4 months. I used clomid in order to conceive. I started metformin over a month ago and got done with another round of provera 12 days ago. I have used provera for 6+months and have always gotten a period with 3 to 4 days. I also have sore breasts, extra discharge, slight cramping, mild nausea and fatigue. I have taken a few hcg tests and all negative. My doctor wants me to take provera for another 10 days because he thinks I have low estrogen. I think I am pregnant.
Thank you for your question. If you think that you are pregnant, you should discuss this question with your doctor immediately. Also, over the counter pregnancy tests can be quite accurate and provide many people with valuable information, although they are not foolproof. Taking more than one is not necessary in all cases, but it can make some people feel better and does help to avoid the rare occurrence of a wrong result. Often, these tests do need some time after conception before they are fully accurate, however, and most tests are not completely accurate until near the time of your expected menstrual cycle. Speaking with your doctor can help you to understand your concerns more fully, and help him or her to understand your symptoms better as well. Many of the symptoms that you describe can be signs of a pregnancy, although these are often present later on after conception rather than immediately after conceiving. If you are having these symptoms at this point, they could also have to do with the Provera itself, or a combination of other medications that you are taking. Your doctor can help you sort through all of this, and will want to be informed of your concerns. Again, please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other OB-GYNs